Jump to content
CrazyBoards.org

nasonex and cognitive esymptoms?


Recommended Posts

So recently I've started having what I think of as cognitive symptoms from the time I take morning medication until about 3-4pm-ish (depending on when I take it, I think).  The main symptom is that I feel foggy when I'm speakng to people (for example, I had an initial client meeting and was going over a retainer and I felt like I was talking through a fog, even though I've had that conversation a gazillion times before, so there's no reason that I should feel foggy).  It doesn't happen when I'm writing (i.e. I feel like I can write clearly) and I'm not sure if it's noticeable to others.  I feel like my speech would be slurred if I wasn't fighting hard against it. 

I've had two main psych med changes recently:

-add 300 mg of gabapentin (but I've taken this and taken it in the morning before)

-add 1 mg of prazosin

My pdoc and I thought there was a slight chance it might be the added morning dose of prazosin, either because it didn't work well in the morning or because it was a hangover from the night before combined with the morning dose to be too much.  So we stopped that.  And it's better, but not fixed.

Which  leaves me with my only other medication change that was relatively recent - adding nasonex. 

So...anyone know if these sort of symptoms are possible with nasonex?  If not, anyone have any other ideas?

Thanks!

Link to comment
Share on other sites

I don't take nasonex, but I googled "nasonex and cognitive symptoms"  "nasonex side effect"  and nasonex drug interactions"

And nowhere in those 3 topics did I find it saying anything about cognitive symptoms .

 

Here is nasonex drug interactions:

https://www.drugs.com/drug-interactions/mometasone-nasal,nasonex-index.html?filter=2&generic_only=

https://www.drugs.com/drug-interactions/mometasone-nasal,nasonex.html

click on the med links and it will say if there are interactions or npt with the meds you take.  Again though, I didn't check every med, but I can't find anything about cognitive symptoms.

 

nasonex side effects:

https://www.drugs.com/sfx/nasonex-side-effects.html

 

nasonex and cognitive symptoms:

https://www.drugs.com/pro/nasonex.html

(although it says nothing about cognitive symptoms ... none of the links talk about anything cognitive ... they say headaches, but I don't think that is a cognitive symptom).

 

I hope this is helpful for you!

Edited by melissaw72
Link to comment
Share on other sites

thanks melissa, that does help a lot.  guess that's not the culprit.  I'll see if another day goes differently.  I'd say that maybe it's just taking time to get out of my system (prazosin that is), but I take it each  night so it can't be that.

Any shot it's a start up side effect from the gabapentin?  I was on it at this dosage before, but I didn't go from 0 to 300 that time.

Link to comment
Share on other sites

3 hours ago, dancesintherain said:

thanks melissa, that does help a lot.  guess that's not the culprit.  I'll see if another day goes differently.  I'd say that maybe it's just taking time to get out of my system (prazosin that is), but I take it each  night so it can't be that.

Any shot it's a start up side effect from the gabapentin?  I was on it at this dosage before, but I didn't go from 0 to 300 that time.

I'm not sure.  Everything I've look at says that there aren't any problems with cognitive symptoms. 

One thing I read was how cognitive symptoms can get better:

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3229254/

Quote

Gabapentin

Most studies tend to report little or no cognitive impairment in association with gabapentin, including double-blind studies [Dodrill et al. 1999; Meador et al. 1999; Leach et al. 1997], and there may be potential for improved performance in cognitive measures [Mortimore et al. 1998].

 

http://www.neurology.org/content/52/2/321.short

Quote

Conclusions: Results demonstrate potential acute and steady-state adverse cognitive effects for topiramate, whereas minimal effects were displayed for either gabapentin or lamotrigine in young healthy adults.

 

Link to comment
Share on other sites

Prescription steroid nasal inhalers have been on market since about 1981. 30 years is a long time and one one expect side effects should have showed themselves. They are so safe that the FDA authorized OTC sales of them some time ago.

 

Queue melissaw72 to nit pick.

Edited by notloki
Link to comment
Share on other sites

@notloki  If a person has been using an inhaler for a very long time, then I agree the symptoms would have showed themselves already.  But when just starting to use one, there can be possible side effects. (listed in the link/s I provided in a previous post on this thread).

 

Edited by melissaw72
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...